Joint Pains After Chemo

Joint Pains After Chemo

I finished my chemo for ovarian cancer on 24/07/14 a year on and I still have joint, muscular and tendon pains. The pain is not as bad as it use to be but enough to warrant the use of SMT (slow release morphine). I started on 90mg morning and night reduced to zero thinking I could cope with the pain well I became very depressed as the pain was constant in back hips legs knees ankles. Not wanting to go back onto the MST and the disapprovel of my GP I took 600mg of Ibuprofen and paracetamol, what a joke Paracetamol for chemo pain. It did nothing for the pain so I rang my cancer specialist nurse (God Send) she advised I start using the MST 20mg at night and 10mg during the day and increase if the pain was not controlled. So here's what I want to say NO it's not all in our minds and NO its not menopausal it's chemo pain or side affects. The other thing I wanted to say is don't be pressurised by your GP, family, friends, do gooders ,oncologist but most of yourself to come of any meds that are helping you cope or control the pain. And finally don't rush yourself to become better it just does not work having cancer then chemo or radiotherapy is a very abrasive treatment both on the body and mind it's side affects can take years to subside and eventually go away. Time is your friend not your enemy good luck to every one❤️

6 Replies

oldestnewest
  • Sorry to hear you are having such problems . Don't think anyone can appreciate level of pain some of us are in. I would have liked nothing more than to move on mentally from ovca but constant pain in hips and occasional lower back makes it impossible . Think it's important we voice this or otherwise they will keep saying..the Chemo should be out of your system by now!!

    Best of luck .hope you get more comfortable soon. think I may try morphing soon .half hoping second line tx may help despite been told it's not related!

  • Hi thanks for the post. I am 5 years free, so far, and still have times of lower back pain. Also hips, which is so annoying as trying to walk loads cos i am losing weight. (planned loss) . People say oh! Its your age!

    I am only 60! Still feel 40!

    Just cos i look so well they think its over! Chemo did good on me, but its a poison! And will leave its mark on some.

  • Thanks for this. I also have pain in leg and back 7 months on after chemo. They checked to see if it was a recurrence and the CT showed no cancer, no arthritis, no disc protruding and my gall bladder which had flared when I lost weight was fine. No reason for the pain is what I was told and no interest from the oncologist either. Go back to the GP. I'd like to get off the morphine and the steroids and manage on Ibruprophen but am going to take your advice and not push myself too much. Constant pain and limited mobility is so annoying and draining isn't it? Like you I am glad for the palliative care nurses they at least look at us people and not a diagnosis.

    Hope your recovery continues.

  • Hi, firstly please do not take this as medical advise, always check with your Doctor.

    But after my op and first round of chemo of carboplatin in 2010, I had a lot of joint pain in my legs, all down the front of my bones and knees.

    I came across an article for Rose Hip that said it was good for arthritis etc, so I did some reading, bought some and my pain improved and went.

    So it may be worth doing some reading and checking out if you can take it, it's only herbal, just have to make sure it does not interactive with other medicines you are taking.

    Best wishes, Trix

  • Don't t take this the wrong way, but I'm glad you posted your problems. I finished my chemo in February this year. Thought aches a d pains would get easier but if anything some have but other areas haven't. My hips and lower back and left leg feel like I've walked a marathon! And these past 2 weeks jeez the tiredness is a pain. Suppose starting back at work 18 hours a week (work in a. Nursery with 1_2 year olds) doesn't help! Your right though people think because treatment has finished and I'm bAck working that everything is back to normal. It won t ever be the same again. Got to find a new 'normal'. I take 5-10 mg at night of Oramorph which helps but nothing taken during day as I work. Then we get the side effects such as constipation, flushes, slight breathlessness. . Meds for sluggish bowels also cause side effects similar including backache, tummy pain. Some days I wonder if the dreaded disease is back, but then try to reason that it is still early days, am I doing too much too soon? Work plus look after kids and house? My nurse a d doctor are fab, always there.

    Much love to all us battlers out there, we are made of strong stuff

    💜💜💜

  • Glad you posted. I finished second line 2years ago and although did not have pain during chemo I find joints and muscles do ache and seem to be weak. I have had plantar fiscities for 18 months and a whiplash injury fo 7months they just don't seem to heal as they used to. My problems are no where near as bad as yours, but people don't seem to realise how n

    Long chemo affects you for

You may also like...